Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 17, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 8, 2022, 12:23 AM CDT for 27 counties in Kansas. It took effect at Apr 8, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 12:23 AM CDT (05:23 UTC)
- In effect from
- Apr 8, 2022, 12:00 PM CDT
- Expired
- Apr 8, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS83 KDDC 080523 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1223 AM CDT Fri Apr 8 2022 ...More Fire Danger Friday... KSZ030-031-043>046-061>066-074>081-084>090-090100- /O.UPG.KDDC.FW.A.0012.220408T1700Z-220409T0100Z/ /O.NEW.KDDC.FW.W.0017.220408T1700Z-220409T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1223 AM CDT Fri Apr 8 2022 /1123 PM MDT Thu Apr 7 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045... 046...061...062...063...064...065...066...074...075...076...077... 078...079...080...081...084...085...086...087...088...089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Temperatures...In the upper 50s and lower 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
1 follow-up statement
152 WWUS83 KDDC 090030 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 730 PM CDT Fri Apr 8 2022 KSZ030-031-043>046-061>066-074>081-084>090-090130- /O.EXP.KDDC.FW.W.0017.000000T0000Z-220409T0100Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 730 PM CDT Fri Apr 8 2022 /630 PM MDT Fri Apr 8 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 8, 12:00 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 8, 12:00 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 AM CDT Fri Apr 8 2022 ...Updated Short Term... .SHORT TERM...(Friday through Saturday) Issued at 1200 AM CDT Fri Apr 8 2022 The sprawling closed cyclone that has been the culprit for the relentless NW wind the past 2 days, was spinning near Chicago at midnight, with strong NWly flow aloft continuing over SW KS. Again tonight, the boundary layer has decoupled from this momentum aloft, with NWly surface winds averaging 10-20 mph. Dry air and dry ground will encourage radiational cooling to send temperatures well below normal sunrise Friday, mainly in the lower 30s, with upper 20s across the NW zones. Immediately after sunrise, the NW wind will increase sharply one more time. Models show 850 mb NWly flow still in the 40 mph range around 9-10 am, so some more gusts of that caliber are expected during the late morning and midday hours. 00z NAM places a 1030 mb surface high near Syracuse at 10 am, which will keep the NW winds going through midday. Finally, by 4 pm, the surface ridge will expand across SW KS, and NWly momentum aloft will decrease, allowing the NW wind to mercifully diminish. Winds will trend light and variable just after sunset. A very dry profile supports 0% sky grids Friday, and moderate warm advection in the afternoon will support lower 60s for most locations, which is about 5 degrees below normal. A clear sky will continue Friday night and Saturday morning, and radiational cooling will easily send temperatures to near or just below freezing sunrise Saturday. Radiational cooling does not look optimal, as south winds of 10-15 are expected to return before sunrise, and this will prevent a damaging freeze for early vegetation at most locales. Strong warming is expected Saturday, as mid level flow becomes zonal, forcing cyclogenesis in eastern Colorado in the afternoon. 850 mb temperatures soaring well above +20C will support lower 80s across the SW 1/2 of the CWA, given the bone dry ground and at least some downsloping breeze component. South winds will be strongest across eastern zones Saturday afternoon, averaging 15-25 mph. .LONG TERM...(Friday night through Thursday) Issued at 121 PM CDT Thu Apr 7 2022 A warm start to the long term forecast under northwest flow aloft and high pressure building in across the CWA. Temperatures Saturday into the 70s and even low 80s before a weak cold front drops through Sunday morning knocking temperatures down a few degrees during the afternoon. Strong winds are not expected at this time but will turn out of a north to northwesterly direction. Behind the progressive shortwave, high pressure back in across western Kansas Monday with return southerly flow pushing temperatures back into the 70s. Leeside troughing will develop and deepen overnight into Tuesday allowing for quite the warmup into the 80s for much of the CWA as south winds gust up to 20-30 mph at this point. The next best chance for any precipitation looks to be limited and only some hints at northern counties getting edged by a few sprinkles with the bulk of it into central and eastern portions of the state. With northwest flow aloft, the shortwave looks to be pretty progressive at this point yet again that will drop a cold front through the CWA turning winds back out of the north to northwest and temperatures down into the upper 50s to mid 60s for midweek Wednesday and Thursday to end the long term period. Long term outlooks show a warming trend thereafter with a continued drier than average projection for later parts of the months with limited to no chances of much precipitation for most of the CWA in southwest Kansas. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1025 PM CDT Thu Apr 7 2022 VFR/SKC is expected through this TAF cycle. NW winds will average 10-20 kts overnight. After 15z Fri, NW winds will increase sharply once again, but at speeds reduced compared to the past 2 days, with gusts in the 30-35 kt range. NW winds will finally begin subsiding after 21z Fri, and winds are expected to trend light and variable by sunset/00z Sat. && .PRELIMINARY POINT TEMPS/POPS... DDC 31 62 30 80 / 0 0 0 0 GCK 27 62 29 81 / 0 0 0 0 EHA 29 65 35 84 / 0 0 0 0 LBL 28 64 31 84 / 0 0 0 0 HYS 32 58 27 74 / 0 0 0 0 P28 35 61 32 78 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for KSZ030-031-043>046-061>066-074>081-084>090. && SHORT TERM...Turner LONG TERM...Lowe AVIATION...Turner
Hazardous weather outlook, Apr 7, 2:31 AM CDT, 21 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 231 AM CDT Thu Apr 7 2022 KSZ030-031-043>046-061>066-074>081-084>090-080745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 231 AM CDT Thu Apr 7 2022 /131 AM MDT Thu Apr 7 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Thursday. Day 1 Discussion ---------------- Intense northwest winds are expected again Thursday, with gusts to near 65 mph expected. Travel will be difficult, and areas of blowing dust are expected. The risk of wildfire spread will be extreme for several hours this afternoon. Day 1 Hazards ------------- * Non-thunderstorm wind: Extreme risk * Fire weather: Extreme risk .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Northwest winds will continue Friday, but at reduced speeds. Still, fire danger will remain significant Friday afternoon. Quiet weather and no hazards are expected Saturday through Monday. Another round of strong winds, blowing dust and fire danger is expected Tuesday and Wednesday. Days 2-7 Hazards ---------------- * Friday - Fire weather: Significant risk * Saturday No hazards. * Sunday No hazards. * Monday No hazards. * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Wednesday - Non thunderstorm wind: Extreme risk - Fire weather: Extreme risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc Turner
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.